EconPapers    
Economics at your fingertips  
 

Information order in monotone decision problems under uncertainty

Jian Li and Junjie Zhou

Journal of Economic Theory, 2020, vol. 187, issue C

Abstract: This paper examines the robustness of Lehmann's ranking of experiments (Lehmann, 1988) for decisionmakers who are uncertainty averse à la Cerreia-Vioglio et al. (2011). We show that, assuming commitment, for all uncertainty-averse indices satisfying some mild assumptions, Lehmann's informativeness ranking is equivalent to the induced uncertainty-averse value ranking of experiments for all agents with single-crossing vNM utility indices (Theorem 1). Moreover, Lehmann's ranking can also be detected by varying the uncertainty-averse indices for a fixed finite collection of vNM utility indices (Proposition 1). Our findings suggest that Lehmann's ranking can be a useful enrichment of Blackwell's ranking for monotone decision problems even if ambiguity is present. We apply our results to problems that include social aggregation of information preferences and investment decisions.

Keywords: Informativeness; Ambiguity aversion; Single-crossing property; Monotone comparative statics; Statistical decision theory (search for similar items in EconPapers)
JEL-codes: C44 D81 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S002205311830615X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:187:y:2020:i:c:s002205311830615x

DOI: 10.1016/j.jet.2020.105012

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jetheo:v:187:y:2020:i:c:s002205311830615x